Calf and upper arm pain post Cladribine for HCL
I'm 2 weeks post Cladribine (5 days) for hairy cell leukemia. For 3 days, I've had intense burning pain in my calves when I stand. I'm OK walking and there is no observable change in appearance (no swelling or redness). The pain in my upper arms is less intense but also bilateral. The NP couldn't explain my symptoms or express any concern. Anyone else have this experience?
Interested in more discussions like this? Go to the Blood Cancers & Disorders Support Group.
@ptannie, I'm tagging @rllarocca @phyreguy79 @dustedeagle, who have shared their experiences with treatments for hairy cell leukemia, including cladribine, in this related discussion:
– Hairy Cell Leukemia https://connect.mayoclinic.org/discussion/hairy-cell-leukemia/
Annie, I read that arthralgia and arthritis has been reported in 7% of patients. (https://reference.medscape.com/drug/mavenclad-cladribine-342213#4) I know that you have written about your HCL masquerading as arthritis. Do you think it may be related to the cancer rather than the treatment? Or both?
@colleenyoung Thank you for connecting me with resources, once again! The pain that I experience is more mid shaft, not joint pain so definitely not arthritic. I have also reached out on a HCL Facebook group and learning that many others have experienced similar pain, most without any explanation from providers. However, one person responded that their doc said the pain is from rapid bone marrow regrowth (post clad treatment). I found that encouraging.